MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920030
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported during a stent-assisted endovascular embolization procedure, the complaint coil, a 2.00mm x 3.00cm galaxy g3 mini (glm920030 / 30878419) was used as the last coil to fill the aneurysm.The physician took the complaint coil from the dispenser hoop and inserted it into the y-connector to flush, then delivered the coil.It was reported that the physician encountered resistance and retracted the coil; it was observed that the coil became unraveled / stretched in the microcatheter.A new coil was used as replacement with the original microcatheter to complete the procedure.There was no report of any negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.D.2b: procode is krd/hcg.E.1: initial reporter phone: (b)(6).The initial reporter email address was not available / reported.H.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30878419) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 20-apr-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device completed on 27-apr-2023 and to report the additional information received on 28-apr-2023.On 28-apr-2023, additional information was received.The information indicated that the patient is a male in his 60s.The target aneurysm was a posterior communicating artery aneurysm; it was a small aneurysm with regular shape.The microcatheter used was an excelsior® xt-17¿ microcatheter (stryker).A continuous flush had been maintained through the microcatheter.The stent used was an lvis¿ stent (microvention).Related to whether the coil had been withdrawn and repositioned, the response / information received was, the ¿physician removed the coil and switched [to] a new one.¿ there was no resistance between the guidewire and the microcatheter when the target site was being accessed.Three (3) coils had gone through the microcatheter prior to the complaint coil.The information indicated that the resistance issue was encountered during the coil insertion into the microcatheter before it exited the microcatheter.A one-to-one relationship between the coil and delivery wire was not verified with fluoro prior to repositioning.It was confirmed there was no entanglement with previously placed coils.No additional damage was noted on the coil when it was removed aside from the reported unraveled / stretched condition.The information indicated that the coil was not detached.There was no blood flow restriction / reduction as a result of the reported issue.There was no patient injury or other negative patient impact.The reported issue did not result in any clinically significant delay in the procedure.The complaint device was returned for evaluation and analysis.The investigation was performed and completed on 27-apr-2023.The investigation was also updated to include the additional information received; the investigation finding is documented below.Investigation summary: a non-sterile 2.00mm x 3.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.Residues of dried blood were observed along the inside of the device.No appearance of damages were observed.The device was inspected under the microscope.Under magnification, the embolic coil was observed severely stretched.It was noted that because of the stretched condition, the blue fiber was exposed.The distal outer sheath was not softened, and the resistance heating (rh) coil was covered in residues of dried blood.The embolic coil could not be advanced nor retracted due to the stretched condition; a strong resistance was felt.The inner diameter (id) of the introducer was measured and confirmed to be within specifications.The issue reported regarding the coil being unraveled/stretched was confirmed.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The investigation conclusion has been revised based on the additional event information received on 28-apr-2023 that indicated that continuous flush was maintained, however, with the observed residues of dried blood observed, the flush may not have been adequate.The information indicated that the coil had not been detached; this is consistent with the observation that the distal outer sheath was not softened.According to the risk documentation, friction/difficulty to advance the microcoil device is a potential issue that can occur during microcoil placement due to continuous saline flush not being established resulting in damage to the coil component.Although flush was maintained, it may not have been adequate.In addition, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30878419) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: a.2, a.3, b.4, g.3, g.6.H.2, h.3, h.6, h.10, and concomitant products.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16679104
Report Number3008114965-2023-00179
Device Sequence Number7293467
Product Code KRD
UDI-Device Identifier10886704080299
UDI-Public10886704080299
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberGLM920030
Device Catalogue NumberGLM920030
Device Lot Number30878419
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/20/2023
04/27/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/20/2023
04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® XT-17¿ MICROCATHETER (STRYKER); LVIS¿ STENT (MICROVENTION)
Patient Age60 YR
Patient SexMale